Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 31, 2021, 6:16 AM CDT for Harrison County, Mississippi. It took effect at Mar 31, 2021, 11:00 AM CDT. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 6:16 AM CDT (11:16 UTC)
- In effect from
- Mar 31, 2021, 11:00 AM CDT
- Expired
- Apr 1, 2021, 2:08 AM CDT
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 15.86 ft at Mar 31, 2021, 4:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
214 WGUS44 KLIX 311116 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 616 AM CDT Wed Mar 31 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. MSC047-010530- /O.NEW.KLIX.FL.W.0050.210331T1606Z-210402T1312Z/ /LYMM6.1.ER.210331T1606Z.210401T1200Z.210402T0712Z.NO/ 616 AM CDT Wed Mar 31 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Biloxi River Near Lyman. * From this morning to Friday morning. * At 5:45 AM CDT Wednesday the stage was 10.2 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 14.0 feet tomorrow morning. It will then fall below flood stage early Friday morning. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$
3 follow-up statements
291 WGUS84 KLIX 311553 FLSLIX Flood Statement National Weather Service New Orleans LA 1053 AM CDT Wed Mar 31 2021 ...The Flood Warning is extended for the following rivers in Mississippi...Louisiana... Pearl River Near Pearl River affecting Pearl River, Hancock and St. Tammany Counties. Pearl River Near Bogalusa affecting Pearl River, Hancock, Washington and St. Tammany Counties. Biloxi River Near Lyman affecting Harrison County. Pascagoula River At Graham Ferry affecting Jackson County. MSC059-011000- /O.EXT.KLIX.FL.W.0045.000000T0000Z-210405T1200Z/ /PGFM6.1.ER.210325T1200Z.210328T0845Z.210405T0600Z.NO/ 1053 AM CDT Wed Mar 31 2021 ...The Flood Warning is now in effect until Monday morning... The Flood Warning continues for the Pascagoula River At Graham Ferry. * Until Monday morning. * At 9:45 AM CDT Wednesday the stage was 16.0 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to a crest of 16.5 feet early Friday morning. It will then fall below flood stage early Monday morning. * Impact...At 16.0 feet, River property at Cumbest Bluff will be cut off by high water and some river roads will be impassable. && LAT...LON 3039 8856 3039 8861 3074 8869 3074 8858 $$ LAC103-MSC045-109-011000- /O.EXT.KLIX.FL.W.0037.000000T0000Z-210409T1200Z/ /PERL1.1.ER.210324T0133Z.210331T1145Z.210409T0600Z.NO/ 1053 AM CDT Wed Mar 31 2021 ...The Flood Warning is now in effect until Friday, April 09... The Flood Warning continues for the Pearl River Near Pearl River. * Until Friday, April 09. * At 10:00 AM CDT Wednesday the stage was 16.5 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage Friday, April 09 and continue falling to 13.1 feet Saturday, April 10. * Impact...At 17.0 feet, When the river is falling, water on low lying property and over the lower portions of streets in River Gardens Subdivision will slowly begin to drain. && LAT...LON 3020 8955 3018 8964 3067 8990 3067 8976 $$ LAC103-117-MSC045-109-011000- /O.EXT.KLIX.FL.W.0032.000000T0000Z-210409T0000Z/ /BXAL1.1.ER.210322T0000Z.210330T2300Z.210408T1800Z.NO/ 1053 AM CDT Wed Mar 31 2021 ...The Flood Warning is now in effect until Thursday, April 08... The Flood Warning continues for the Pearl River Near Bogalusa. * Until Thursday, April 08. * At 10:00 AM CDT Wednesday the stage was 20.6 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage Thursday, April 08 and continue falling to 16.9 feet Saturday, April 10. * Impact...At 20.0 feet, Woodlands and crop acreage along the river will be flooded. The Bogue Chitto Wildlife Management area will be inundated with water in recreational camps and over access roads. && LAT...LON 3067 8976 3067 8990 3100 8979 3100 8969 $$ MSC047-011000- /O.EXT.KLIX.FL.W.0050.210331T1600Z-210402T1312Z/ /LYMM6.1.ER.210331T1600Z.210401T1200Z.210402T0712Z.NO/ 1053 AM CDT Wed Mar 31 2021 ...The Flood Warning is now in effect until Friday morning... The Flood Warning continues for the Biloxi River Near Lyman. * Until Friday morning. * At 10:45 AM CDT Wednesday the stage was 11.9 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this morning to a crest of 14.0 feet tomorrow morning. It will then fall below flood stage early Friday morning. * Impact...At 12.0 feet, River Road near Three Rivers Road bridge will begin to flood. * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 14.0 feet, At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ CAB
770 WGUS84 KLIX 010237 FLSLIX Flood Statement National Weather Service New Orleans LA 937 PM CDT Wed Mar 31 2021 ...The Flood Warning continues for the following river in Mississippi... Biloxi River Near Lyman affecting Harrison County. MSC047-012045- /O.EXT.KLIX.FL.W.0050.000000T0000Z-210402T1200Z/ /LYMM6.1.ER.000000T0000Z.210401T0600Z.210402T0600Z.NO/ 937 PM CDT Wed Mar 31 2021 ...The Flood Warning is now in effect until Friday morning... The Flood Warning continues for the Biloxi River Near Lyman. * Until Friday morning. * At 8:45 PM CDT Wednesday the stage was 12.4 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and minor flooding is forecast * Forecast...The river is expected to crest at or near flood stage by midnight tonight. The river is expected to fall below flood by daybreak tomorrow morning * Impact...At 13.0 feet, Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ GP
746 WGUS84 KLIX 010708 FLSLIX Flood Statement National Weather Service New Orleans LA 208 AM CDT Thu Apr 1 2021 ...The Flood Warning is cancelled for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County. MSC047-010815- /O.CAN.KLIX.FL.W.0050.000000T0000Z-210401T0708Z/ /LYMM6.1.ER.000000T0000Z.210401T0600Z.210402T0600Z.NO/ 208 AM CDT Thu Apr 1 2021 ...The Flood Warning for the Biloxi River Near Lyman has been cancelled... The Flood Warning is cancelled for the Biloxi River Near Lyman. * At 1:45 AM CDT Thursday the stage was 11.8 feet. * Flood stage is 12.0 feet. * Forecast...The river will oscillate below flood stage with a maximum value of 11.6 feet this morning. && LAT...LON 3048 8901 3048 8909 3055 8912 3055 8905 $$ TD
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 31, 4:49 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 31, 4:49 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
449 AM CDT Wed Mar 31 2021
.SHORT TERM...
Cold front moving through the area today will bring more showers and
possibly a few thunderstorms. The latest Storm Prediction Center
outlook has our area at a Slight Risk for northern parishes and
coastal counties and a Marginal Risk for all other areas in our CWA
for severe weather today. The main threat for our area will be
possible gusty winds, with some being damaging mainly early evening
tonight through at least 8am Thursday. There is a small chance for
hail and tornadoes, although confidence is very low it still cannot
be ruled out. Wind advisory for 22Z Wednesday through 13Z Thursday
still in effect with widespread wind speeds 25-35mph and frequent
gust up to 50 mph expected. Once the front moves out of the area, we
will dry out fairly quickly and should see quiet and dry conditions
through the weekend. Besides some minor adjustments to the Max/Min
temps for Thursday through Saturday time frame, no real changes were
made to the official forecast. /TDB/
&&
.LONG TERM (Saturday through Tuesday)...A vigorous yet largely
moisture starved shortwave trough will slide through the forecast
area over the weekend. The primary impact from this upper level
feature will be an increase in cloud development. However, very dry
air in the mid-levels will induce a capping inversion that will
effectively prohibit any convective development through the period.
Temperatures will continue to modify as the thermal trough over the
area on Thursday and Friday will be well east of the region by the
weekend. Temperatures will be closer to average this weekend with
highs in the in the lower to middle 70s and lows in the upper 40s
and lower 50s expected.
A broad mid and upper level ridge axis will begin to overspread the
forecast area in the wake of the trough on Monday and continue to
gain influence over the region on Tuesday. Strong subsidence aloft
will lead to warmer temperatures and clearing skies early next week.
In the low levels, a ridge axis centered over the eastern Gulf will
promote increased onshore flow, and humidity values will begin to
increase. However, the subsidence aloft will keep a strong mid-
level inversion in place. Thus, even as temperatures climb into the
upper 70s and lower 80s early next week, instability values will
remain fairly limited. PG
&&
.AVIATION (06Z Aviation Discussion)...Confidence is high that low
stratus will impact the terminals through around 15z tomorrow with
ceilings ranging from 200 to 800 feet expected. These low ceilings
will begin to lift after 15z as temperatures climb and boundary
layer mixing increases. Lower confidence exists concerning the fog
potential for tonight. If boundary layer flow weakens enough, some
advection fog could occur over parts of coastal MS and coastal LA.
KGPT, KMSY, KNEW, and KHUM would be most affected by any fog. By
18z, most of the terminals should see VFR ceilings of around 4000 to
6000 feet in advance of an approaching convective line. This line of
showers and thunderstorms will move through between 22z and 06z
resulting in another period of IFR ceiling restrictions. Periods of
IFR restrictions could also accompany the heavier downpours. After
04z, strong northwest flow and VFR conditions are expected in the
wake of the convective line and cold front. PG
&&
.MARINE...
A dense fog advisory has been issued this morning from 9Z through
15Z for the entire marine area. A Gale Warning has also been issued
for all coastal waters starting this evening around 00Z through
around 15Z Thursday morning. A cold front with very strong cold air
advection will move through this evening bringing some showers and
thunderstorms. Winds and seas will be elevated with gale force
windgusts up to 50mph and waveheights near 3 to 6 ft in the tidal
lakes and 6 to 11 ft in the open waters. Winds and seas will
finally be able to settle Friday as gale conditions move out of the
area. /TDB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 40 60 34 / 90 10 0 0
BTR 79 42 62 36 / 70 10 0 0
ASD 82 43 62 36 / 80 20 0 0
MSY 84 50 62 44 / 60 10 0 0
GPT 81 45 62 39 / 80 30 0 0
PQL 81 43 62 37 / 70 40 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 6 PM this evening to 8 AM CDT Thursday for
LAZ049-050-056>061-063>070-072-075>078.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ530-532-
534-536-538-550-552-555-557.
Gale Warning from 7 PM this evening to 10 AM CDT Thursday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Wind Advisory from 6 PM this evening to 8 AM CDT Thursday for
MSZ080>082.
GM...Dense Fog Advisory until 10 AM CDT this morning for GMZ532-534-
536-538-550-552-555-557.
Gale Warning from 7 PM this evening to 10 AM CDT Thursday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
TDB/PGNearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.